MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a posterior capsular opacification (pco) like film was observed on the actual lens.The lens was loaded correctly, but again, it appears more of that cartridge coating is getting on the optic.The lens remains implanted.No patient impact post-op or negative effects.It was noted that in the last case, they hydrated with viscoelastic instead of balanced saline solution (bss) and it did not have the residue and the pco like film was not visible at all.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4, a5: unknown/ not provided.Asku.Section d6b: if explanted, give date: not applicable, as lens remains implanted.Section h3-other (81): the device was not returned for evaluation, as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: no suspect product was received; however, customer photos were provided and evaluated.The picture shows two eyes being implanted with iols claimed to be tecnis eyhance iols preloaded in the simplicity delivery system (model dib00).In both images a grayish/whitish particle/material can be observed, appearing to be located in the space between posterior surface of iol optical portion and anterior surface of the capsular bag.The nature, root cause, and potential clinical impact of the reported issue cannot be determined from a picture assessment.The complaint issue "foreign material - loose" was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Historical data analysis: a search of complaints related to this production order (po) was performed.The search revealed one additional complaint folder was received for this po.However, complaint issues reported are not related.Therefore, no further actions are required.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19077145
Report Number3012236936-2024-01093
Device Sequence Number5897474
Product Code HQL
UDI-Device Identifier05050474731844
UDI-Public(01)05050474731844(17)260725
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer05/18/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALANCED SALINE SOLUTION
Patient SexUnknown